I was treated with Radiesse for my cheeks approximately 18 months ago. The right cheek became severely bruised which never healed. The bruise is through and through the full depth of my cheek. It is large and very purplish. Arnica, Auriderm, Confrey ointment and laser were not successful in resolving the bruise. Thus far none of the cosmetic specialists I visited were able to find a solution. I understand that this is unheard of, but unfortunately it is my predicament, much to my dismay. Am I toast? Any advice?
Cheek Bruise After Radiesse That Doesn't Heal?
Doctor Answers 4
You probably had a hematoma.
Hi. This is a bad predicament. It is not clear if you are swollen or only discolored. Whatever you have, it is not a bruise.
You may have had a hematoma (blood clot) from the needle. I have occasionally seen pigment from blood under the skin seep into the skin and cause permanent discoloration.
I would see a good cosmetic dermatologist, because this may be treatable with lasers.
Have a question? Ask a doctor
An interesting scenario
This is a very peculiar scenarion that you are describing. I have never personally seen this. So, I don't know how treatments were performed without a diagnosis. You might have a traumatic arteriovenous fistula or chronic granuloma causing the bruising appearance. I would recommend a consultation with a board certified plastic surgeon who is familiar with injectables and their adverse event profile. Good luck!
Radiesse Cheek Bruise 18 Months Later...Toast? Make Mine French
Hi Ny Toast,
In addition to Dr. Chen's advice, you may want to consult with a vascular surgeon on the very "outside" chance that the injection needle may have either caused or magnified a pre-existing vascular arterio-venous fistula.
I hope that your cheek bluish appearance resolves soon. I don't think that you are toast, but now you have me craving French Toast for breakfast tomorrow.
You might also like...
Cheek bruise after Radiesse
The purplish discoloration after Radiesse is indeed unusual 18 months after Radiesse injection. I would be concerned about the possibility of a skin condition, unrelated to Radiesse that coincidentally evolved at the same time. I would suggest that you seek consultation with the department of dermatology at New York University. There are some world-class clinicians there. By looking at your skin, it may be immediately evident what is going on, or they may be interested in performing a biopsy.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.